MAUDE Adverse Event Report: OSCOR INC. LEAD ADAPTOR; PACEMAKER LEAD ADAPTOR

OSCOR INC. LEAD ADAPTOR; PACEMAKER LEAD ADAPTOR
Model Number BIS/BIS-40
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we found any further additional information.
 
Event or Problem Description
It was reported that, implanting physician had to regain axillary venous access to place a lead 5076-85 ((b)(4)) which was then tunneled to the abdomen.Physician removed the already implanted 3830-59 because of both adaptors failed and lead could not be tunneled to the pocket and connected to an abdominal icd.This 3830 lead was then to be extended and tunneled to the abdomen where it was to be connected to an icd.Because of the adapter issue physician choose to remove the 3830 lead and placed 5076-85 lead and tunnel to the abdominal pocket.On both adaptor, the distal setscrew could not be engaged with a wrench kit to tighten the screw.Physician had to cut silicone away to be able to engage the screw.Upon attempts to engage the screw, the screw would not lock down on the terminal pin of the lead - the screw spun incessantly.Eventually leading to stripping of the screw.At a couple moments the screw just fell out of the adaptor port.Re-engaging the screw was challenging.First adaptor was connected to the device where electrically checked okay but then became very noisy.Physician try to attempt second adapter.There was no patient complication reported.There was delay in surgery about 1.5-2 hours because of adapter tinkering.No additional information is available.For second adaptor see mdr 1035166-2019-00010.
 
Additional Manufacturer Narrative
One bis/bis-40 adaptor was received back from the customer.There were no other accessories.Blood was found on the insulation and inside the adaptor receptacle.Tupon evaluation of the returned product, it was found that the proximal silicone screw seal was cut off and the proximal screw was missing.The distal setscrew seal was completely intact and the setscrew functioned correctly when tested with a hex screwdriver.A duplicate setscrew was used to test the chamfer.It was confirmed that the chamfer is too large for the setscrew to stay engaged.Part of the silicone housing was cut away in order to see the chamfer.It is possible that the setscrew was backed out of the housing using more than ½ turn and became disengaged from the housing.The ifu states that the screws should not be turned more than ½ turn.The device history records were reviewed to confirm that the device passed all applicable in process and final inspections.The device was manufactured on 03/29/2017 which was prior to the changes implemented in capa.As per capa process, inspection procedure updated to following.Per procedure bipolar lead adaptors/extensions final inspection : set screws and transport protection pin inspection (visual inspection) screw seals (two knobs on the receptacle) are cut approximately in the center and are shaped as a trokar cut.They will open during the insertion of the screwdriver and will reseal after removing the screwdriver.Insert the appropriate "test" connector into the receptacle and tighten the set screw using the 14 in/oz torque wrench ((b)(4)).The torque wrench must click which verifies the set screw was tightened correctly adaptor 2xbis/bis: before inserting the screwdriver, use tweezers to verify trokar cut is uniform, if not, contact engineering.Use a small amount of alcohol with z-foam on the screw seals for easy insertion of screwdriver and to prevent from breaking the seals.Insert very carefully a screwdriver straight all the way down through the opening of the connector pin receptacle screw seal to sit on the screw head.If needed, manipulate the screwdriver lightly to sit on the screw head.Turn the screwdriver slowly clockwise until resistance is felt.Slightly turn the screwdriver counter-clockwise.Repeat with the second set screw.Remove the screwdriver straight up and pull gently on the protection pin to assure that it can be easily extracted and reinsert it completely.After the screwdriver is pulled out, verify under 10x microscope that the seals are closed and not damaged.Extension bis/bis: use the same method as above for a single receptacle.Per ifu: 1.Do not remove the connector of the lead to be adapted.2.Insert a torque wrench through the screw seals of the bipolar is-1 receptacle and turn both screws 1/4 - 1/2 turn (no more than 1/2 turn) counterclockwise and remove the white safety transportation pin "a".3.Insert the lead connector completely into the receptacle part of the extension.Confirm that the connector pin is visible in the hole "b" of the receptacle 4.Tighten both screws "c" of the receptacle with the screwdriver.A ligature may be placed in the groove of the receptacle's end to prevent body fluids from ingressing.5.After removing the screwdriver, use silicone medical adhesive on the screw seals for protection against body fluid ingression.Based on the investigation, a capa is initiated to address this failure and implement corrective action.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type.

Brand Name
LEAD ADAPTOR
Common Device Name
PACEMAKER LEAD ADAPTOR
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key8351768
Report Number1035166-2019-00009
Device Sequence Number11209849
Product Code DTD
UDI-Device Identifier00885672008369
UDI-Public00885672008369
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K010787
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model NumberBIS/BIS-40
Device Catalogue NumberBIS/BIS-40
Device Lot NumberC4-13317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR